Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 4:28 PM EDT for Lee County, Randolph County, Terrell County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 10, 2016, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:30 PM EDT | TSTM WND DMG | 1 Ssw Dawson, GA | VIEWER SUBMITTED PHOTO TO WALB-TV OF POWER LINES DOWN WITH TREE DEBRIS ON PEARSON DRIVE |
| Jul 10, 4:50 PM EDT | TSTM WND DMG | Smithville, GA | REPORTS OF A POWER LINE DOWN ALONG WITH MULTIPLE TREES AROUND SMITHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS52 KTAE 102028
SVRTAE
GAC177-243-273-102100-
/O.NEW.KTAE.SV.W.0206.160710T2028Z-160710T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN GEORGIA...
NORTHWESTERN LEE COUNTY IN GEORGIA...
SOUTHEASTERN RANDOLPH COUNTY IN GEORGIA...
* UNTIL 500 PM EDT
* AT 427 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAWSON...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...SMITHVILLE...SASSER...BRONWOOD...
DAWSON MUNICIPAL A/P...AYCOCK MILL...NEYAMI...YEOMANS...
CLARKS MILL...GRAVES...HEROD...GOFFS MILL...OLIVERS MILL...
DOVEREL...OAKVILLE...CHICKASAWHATCHEE...PACHITLA...
MARTINS CROSSROADS AND SCRUTCHINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3187 8434 3192 8434 3191 8413 3162 8439
3162 8456 3163 8456 3162 8458 3164 8458
3162 8459 3164 8460 3163 8462 3164 8464
3163 8466 3172 8478 3187 8447 3192 8452
3192 8445 3196 8444
TIME...MOT...LOC 2027Z 238DEG 22KT 3176 8444
HAIL...0.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:46 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 10, 3:46 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 346 PM EDT SUN JUL 10 2016 .NEAR TERM [Through Tonight]... Afternoon convection, including a few strong to severe storms, will continue into the early evening hours before diminishing. Overnight lows will be in the mid 70s. .SHORT TERM [Monday Through Tuesday Night]... The shortwave trough will weaken and cut off from the mean flow over NE Arkansas on Monday. This will allow the upper level ridge to build in from the western Atlantic becoming centered over the eastern Gulf by the end of the period. Meanwhile, the surface ridge will remain centered off the southeast U.S. coast with southerly low level flow continuing across the region. Model guidance and forecast soundings do show once again appreciable drying in the column above 70H. This is also reflected in the MOS and ECAM PoP guidance although the ECAM is a bit more bullish. Highest PoPs Monday will be for our far northwest zones (40%) and 20-30% elsewhere. On Tuesday, only a slight PoP (20%) for all zones with the upper ridge building in. High temperatures will generally run in the mid to upper 90s away from the coast with heat indices ranging from 100 to 106F. .LONG TERM [Wednesday Through Sunday]... Models show the ridge in the Gulf weakening along with a return of deep layer moisture across the region South from Thursday through the weekend. This will translate to a more typical pattern for mid July with PoPs generally in the 40-50% range. Max temps will mostly be in the mid 90s inland and upper 80s to around 90 along the coast. Max heat indices will mostly range from 100-106F. && .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms will continue to develop across the Florida Panhandle and southeast Alabama and will spread northeastward this afternoon and early evening, mainly from TLH north and west. DHN has the best chance of seeing brief MVFR/IFR visibility restrictions from thunderstorms, and will also see MVFR cigs at times this afternoon. Showers and storms will diminish this evening, and VFR conditions are anticipated tonight and tomorrow morning at all terminals. && .MARINE... South to southwest winds generally 10 knots or less with seas 2 feet or less. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Scattered showers and thunderstorms are expected through the period. Organized areas of heavy rain with this activity will be unlikely. Therefore, the risk of flooding or flash flooding will be low for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 74 95 74 / 10 20 10 20 10 Panama City 79 91 78 89 78 / 20 20 10 20 10 Dothan 74 94 73 94 73 / 30 30 20 20 10 Albany 74 96 73 97 74 / 30 30 20 20 10 Valdosta 73 97 72 98 74 / 20 20 10 20 20 Cross City 74 96 73 94 74 / 10 20 10 20 20 Apalachicola 78 92 77 90 77 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Barry LONG TERM...Barry AVIATION...DVD MARINE...Barry FIRE WEATHER...McDermott HYDROLOGY...Pullin
In the hours before
Local storm report, Jul 10, 2:49 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 2 SE ENTERPRISE 31.29N 85.83W
07/10/2016 COFFEE AL LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF
ENTERPRISE
&&
RHLocal storm report, Jul 10, 2:58 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW TAYLOR 31.16N 85.49W
07/10/2016 GENEVA AL LAW ENFORCEMENT
REPORT OF TREE DOWN ON WEST COOK RD IN TAYLOR
&&
RHLocal storm report, Jul 10, 3:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 ESE ABBEVILLE 31.53N 85.18W
07/10/2016 HENRY AL LAW ENFORCEMENT
REPORT OF POWER POLE DOWN ALONG COUNTY RD 57 S.
0310 PM TSTM WND DMG 4 NW SHORTERVILLE 31.61N 85.15W
07/10/2016 HENRY AL LAW ENFORCEMENT
REPORT OF TREE DOWN ON COUNTY RD 46
&&
RHLocal storm report, Jul 10, 3:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG HODGESVILLE 31.08N 85.37W
07/10/2016 HOUSTON AL 911 CALL CENTER
REPORT OF TREE DOWN IN 3800 BLOCK OF HODGESVILLE
0255 PM TSTM WND DMG 2 WNW COWARTS 31.21N 85.33W
07/10/2016 HOUSTON AL 911 CALL CENTER
REPORT OF POWER LINES DOWN IN 4100 BLOCK OF JORDAN AVE.
&&
RHLocal storm report, Jul 10, 3:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG CEDAR SPRINGS 31.18N 85.04W
07/10/2016 EARLY GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN AROUND CEADER
SPRINGS RD.
0325 PM TSTM WND DMG BLAKELY 31.38N 84.94W
07/10/2016 EARLY GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN ALONG CHATAHOOCHEE
AVE.
&&
RHSpecial weather statement, Jul 10, 4:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT SUN JUL 10 2016
GAZ144-145-102100-
BAKER GA-MITCHELL GA-
422 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAKER AND CENTRAL
MITCHELL COUNTIES UNTIL 500 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...CAMILLA...MITCHELL CO A/P AND HOPEFUL.
LAT...LON 3112 8440 3118 8448 3136 8437 3140 8431
3125 8415
TIME...MOT...LOC 2022Z 220DEG 12KT 3122 8438
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:00 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 30 min |
| Jul 10, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Early | 27 min |
| Jul 10, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 36 min |
| Jul 10, 3:06 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 39 min |
| Jul 10, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 33 min |
| Jul 10, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 42 min |
| Jul 10, 4:10 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 35 min |
| Jul 10, 4:22 PM EDT | Special Weather Statement | TAE | Mitchell | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.